With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I am 6-1/2 weeks out with TVH, BSO and Monarc bladder sling. I have been taking CENESTIN for exactly 4 weeks.
When I woke up this morning (DH called & woke me up) I started to rub my eyes and they were sooo swollen that it felt like I was rubbing a spongy boiled egg! I was so freaked out that I dashed to the bathroom mirror and sure enough, my eyes and face were incredibly swollen! Since my gyn's office was not open at that hour, I used a cold, wet compress. The swelling is remarkably better but still there.
I feel somewhat swollen all over. Arms, legs, feet...rings are tight, etc. Lately, my family has made comments that I am looking so much better now that I am beginning to "fill out" a little. Last week, even the lady at the convenience store said she could tell in my face that I was putting on a few pounds and looked so much better.
Since I weigh about 122 and am 5'6" (48 yrs old) family, friends and doc all have been harassing me that I could use a few pounds.
Sooo, unless the doc or anyone else actually SAW my face and eyes this morning, they would probably think, "Hey, looking much better, I don't see any swelling"!
Is this normal? Could it be the Cenestin? Is facial swelling a warning sign?
I am thinking of not taking ANY estrogen today to see if it makes a difference. Had been thinking of making a change before this episode. Gyno gave me a month's supply w/ scripts of Climara, Vivelle-Dot, Estratest and the Cenestin to see what I liked best or made me feel the best. So far I have tried the Climara patch for the first 5 days of leaving the Castle, 10 days with nothing and now 28 days with Cenestin. I see that the Climara and Vivelle-Dot are both bio-identical. Do you think a bio-identical would avoid the swelling issues?
Anyone experience the awful swelling? I am a rambling basket case at the moment. Thanks so much for listening! Any suggestions, or been-there-done-that would be MUCH appreciated!
In my non-professional opinion, it sounds like an allergic reaction. Any problem breathing? Benedryl will help if it is allergy related. I would call dr and leave a message with the answering service. Someone is usually on call before office hours, and can advise you. Good luck!
Yes, I agree, it sounds like an allergic reaction. I would see the dr as soon as possible to get this taken care of as allergic reactions may be serious. It could be anything that has caused this. I had a co-worker have this reaction from something she ate at a restaurant and never was sure which food it was. Anyway, the dr gave her special medications to take to get this to go away.
I hope your symptoms get better for you real soon.
Benedryl has made me a bit drowsy but I still feel swollen and my face is puffy. I wish I had taken a pic this morning early to compare. I'm waiting for a call back from the gyno's office. He usually returns the calls himself, so could be this evening or early tomorrow morning.
As far as trouble breathing, that's why I took the Climara patch off on day 5 because I suddenly started feeling like I just couldn't get a full deep breath. Panic attack? Maybe. Hormones going berzerk? Maybe. After 10 days with nothing I was ready to try something, lol. That's when I started the Cenestin. I've had constant headaches since my surgery. I even had a migraine in the Castle!
I can't help but wonder if the Cenestin is the reason for the swelling. Possibly tons of water retention? Apparently this has been a gradual thing since others noticed last week and just thought I was gaining weight. This morning, however, was a dramatic increase! I can't think of anything I've eaten, tried or done differently.
FYI, allergies can develop at any time in your life. I took penicillin with no problems my entire life, until a few years ago, when after a dental procedure, it was prescribed to prevent infection. About 30 min. after I took it, I began to develop welts and redness all over my body. Also, I seemed to have developed asthma in my adult years. The fact that you could not get a deep breath of air would seem to be a good indicator of allergy to something. Keep us posted!
It does sound like an allergy and it may be the plant that the estrogen is derived from soy or yams. I'm not sure which Cenestin is. It could also be to any of the other things they put in the pill--dye, binders, preservatives etc. To have that much swelling overnight is too dramatic for simple water retention. Have you noticed any rash, hives itching? I wouldn't take any more until you talk to the Dr. Hope he calls back soon.
Have you tried calling your primary care physician? If it is an allergic reaction, you need treatment quickly and to find out what caused the reaction. If necessary, visit a quick care facility or the nearest ER.
I am taking the Vivelle Patch since my LAVH and BSO and about week five my eyes were puffy and itchy with some dry patches. It lasted about 3 or 4 days. I bought some Burts Bees eye cream and it helped with the dry patches. Like you I put cold compresses on my eyes. If it happens again I will call the DR and try Benydryl. Hope you feel better soon!